Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 23, 2014, 5:32 AM CDT for 6 counties in Iowa. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2014, 5:32 AM CDT (10:32 UTC)
- Expired
- Aug 23, 2014, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Adams County, IA, Clarke County, IA, Madison County, IA, Union County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 72 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 5:58 AM CDT | HEAVY RAIN 3.5 | 1 W New Virginia, IA | 12 HOUR RAINFALL TOTAL OF 3.5 INCHES |
| Aug 23, 6:10 AM CDT | FLASH FLOOD | N Murray, IA | TRAINED SPOTTER REPORTS WATER OVER ROADS AND SEWERS BACKING UP ALL OVER MURRAY. WATER 12 TO 18 INCHES DEEP RUNNING ACROSS HIGHWAY R15. |
| Aug 23, 7:00 AM CDT | HEAVY RAIN 3.32 | N Murray, IA | 24 HOUR RAINFALL TOTAL OF 3.32 INCHES |
| Aug 23, 7:00 AM CDT | HEAVY RAIN 3.65 | Se Lorimor, IA | 24 HOUR RAINFALL TOTAL OF 3.65 INCHES |
| Aug 23, 7:11 AM CDT | FLASH FLOOD | Murray, IA | CLARKE COUNTY DISPATCH SAID SEVERAL ROADS AND HIGHWAYS IMPASSABLE. WATER COVERING ROADS NEAR BRIDGE SOUTH OF OSCEOLA ON HIGHWAY 69 |
| Aug 23, 7:49 AM CDT | HEAVY RAIN 4.7 | 1 W New Virginia, IA | REVISED 12 HOUR TOTAL RAINFALL REPORT OF 4.7 INCHES |
| Aug 23, 8:50 AM CDT | HEAVY RAIN 4.25 | 1 Ne Truro, IA | 4.25 INCHES OF RAIN REPORTED VIA SOCIAL MEDIA |
| Aug 23, 9:43 AM CDT | HEAVY RAIN 2.6 | 6 Se Winterset, IA | 2.6 INCHES OF RAIN REPORTED VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
213
WGUS53 KDMX 231032
FFWDMX
IAC001-003-039-121-175-181-231630-
/O.NEW.KDMX.FF.W.0050.140823T1032Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
532 AM CDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 1130 AM CDT
* AT 531 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT...
LORIMOR...EAST PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST
AREA AND GREEN VALLEY LAKE STATE PARK.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
4125 9370 4116 9355 4114 9356 4100 9400
$$
LEE4 follow-up statements
828
WGUS73 KDMX 231222
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
722 AM CDT SAT AUG 23 2014
IAC001-003-039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-ADAIR IA-CLARKE IA-UNION IA-ADAMS IA-
722 AM CDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...SOUTHERN ADAIR...NORTHERN
CLARKE...NORTHERN UNION AND NORTHEASTERN ADAMS COUNTIES...
AT 721 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
THE MURRAY AREA AND ACROSS NORTHWEST CLARKE COUNTY. OVER THREE
INCHES OF RAIN FELL OVERNIGHT IN SOME AREAS. FLASH FLOODING IS
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT...
LORIMOR...EAST PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA
AND GREEN VALLEY LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
4125 9370 4116 9355 4114 9356 4100 9400
$$
LEE090
WGUS73 KDMX 231410
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
910 AM CDT SAT AUG 23 2014
IAC001-003-039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-ADAIR IA-CLARKE IA-UNION IA-ADAMS IA-
910 AM CDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...SOUTHERN ADAIR...NORTHERN
CLARKE...NORTHERN UNION AND NORTHEASTERN ADAMS COUNTIES...
AT 839 908 AM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER THE
ROADS SOUTHWEST OF MURRAY EXTENDING INTO UNION COUNTY. FLOODING
ALSO EXTENDED INTO CLARKE COUNTY. OVER THREE INCHES OF RAIN FELL
OVERNIGHT IN SOME AREAS. FLASH FLOODING IS OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREEN VALLEY
LAKE...MURRAY...NEW VIRGINIA...TRURO...ORIENT... LORIMOR...EAST
PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA AND GREEN
VALLEY LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4110 9440 4110 9471 4124 9466 4135 9418
4125 9370 4116 9355 4114 9356 4100 9400
$$
MS AUG 14295
WGUS73 KDMX 231535
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT SAT AUG 23 2014
IAC001-003-231543-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-ADAMS IA-
1035 AM CDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN ADAIR AND NORTHEASTERN ADAMS
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
4134 9424 4135 9418 4125 9370 4116 9355
4114 9356 4100 9400
$$
IAC039-121-175-181-231630-
/O.CON.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
1035 AM CDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHWESTERN WARREN...SOUTHERN MADISON...NORTHERN CLARKE AND NORTHERN
UNION COUNTIES...
AT 1033 AM CDT...TRAINED WEATHER SPOTTERS REPORTED WATER OVER THE
ROADS SOUTHWEST OF MURRAY EXTENDING INTO UNION COUNTY. FLOODING
ALSO EXTENDED INTO CLARKE COUNTY. OVER THREE INCHES OF RAIN FELL
OVERNIGHT IN SOME AREAS. FLASH FLOODING IS OCCURRING. FLOOD WATERS
CONTINUE TO RISE IN THE PERU AREA OF MADISON COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREEN VALLEY LAKE...MURRAY...NEW VIRGINIA...TRURO...LORIMOR...EAST
PERU...MACKSBURG...THAYER...MURRAY ROADSIDE REST AREA AND GREEN
VALLEY LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
4134 9424 4135 9418 4125 9370 4116 9355
4114 9356 4100 9400
$$
MS AUG 14797
WGUS73 KDMX 231616
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 AM CDT SAT AUG 23 2014
IAC039-121-175-181-231623-
/O.CAN.KDMX.FF.W.0050.000000T0000Z-140823T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MADISON IA-CLARKE IA-UNION IA-
1116 AM CDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WARREN...SOUTHERN
MADISON...NORTHERN CLARKE AND NORTHERN UNION COUNTIES IS CANCELLED...
FLOOD WATERS HAVE REMAIN...HOWEVER FLOOD WATER REMAINS AND WILL
RECEDE VERY SLOWLY THIS AFTERNOON AND EVENING. FLASH FLOODING NO
LONGER IS EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES. AN AREAL FLOOD WARNING REMAINS
IN EFFECT FOR PARTS OF THE AREA.
LAT...LON 4110 9440 4110 9447 4115 9446 4116 9424
4134 9424 4135 9418 4125 9370 4116 9355
4114 9356 4100 9400
$$
MS AUG 14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 4:16 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 23, 4:16 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT SAT AUG 23 2014 .SHORT TERM /TODAY/... ISSUED AT 415 AM CDT SAT AUG 23 2014 YET ANOTHER ACTIVE OVERNIGHT/EARLY MORNING TODAY WITH A LARGE AREA OF THUNDERSTORMS MOVING ACROSS WEST/SOUTHWEST IOWA AT THE CURRENT HOUR. THIS ACTIVITY IS ASSOCIATED WITH THE NOSE OF THE NOCTURNAL LOW LEVEL JET AND A SURGE OF WARM AIR ADVECTION ALOFT COMING OUT OF THE SOUTHERN PLAINS. EXPECT THE STORMS TO MOVE SLOWLY ACROSS MUCH OF THE FORECAST AREA THIS MORNING AND HAVE INCLUDED HIGH POPS ACCORDINGLY. WHILE LOCALLY HEAVY RAINFALL WILL OCCUR...THE BAR FOR FLASH FLOODING IS SET HIGH DUE TO ANTECEDENT AND VEGETATIVE CONDITIONS. AS THE WARM AIR ADVECTION SURGE CONTINUES NORTHWARD AND THE JET WEAKENS AFTER SUNRISE...EXPECT THE SWATH OF THUNDERSTORMS TO SHIFT TOWARD THE NORTH AND NORTHEAST AND GRADUALLY DIMINISH...LIKELY ENDING IN OUR NORTHEASTERN COUNTIES IN THE EARLY AFTERNOON. MEANWHILE...BEHIND THIS PUSH HOTTER CONDITIONS WILL MOVE INTO PARTICULARLY SOUTH/SOUTHWEST IOWA IN THE AFTERNOON. HEATING WILL BE MITIGATED BY MORNING CONVECTIVE DEBRIS CLOUDS...SOUTHEASTERLY LOW LEVEL WIND TRAJECTORIES...AND PERSISTENTLY HIGH DEWPOINTS...BUT BELIEVE TEMPERATURES SHOULD STILL EXCEED YESTERDAYS LEVELS IN THESE AREAS WITH LOWER 90S TYPICAL. HEAT INDEX VALUES WILL LIKELY TOP OUT IN THE 100 TO 105 DEGREE RANGE ONCE AGAIN...JUST BELOW ADVISORY CRITERIA AND PRECLUDING A HEADLINE ISSUANCE AT THIS TIME. .LONG TERM /TONIGHT THROUGH FRIDAY/... ISSUED AT 415 AM CDT SAT AUG 23 2014 UPPER LOW MOVING ACROSS IDAHO THIS MORNING...WILL CONTINUE TO SHIFT EAST/NORTHEAST INTO WESTERN NORTH DAKOTA BY MID DAY SUNDAY. STRONG PV ANOMALY OVER COLORADO AND NEW MEXICO WILL LIFT QUICKLY NORTH AND BE INGESTED IN THE UPPER LOW OVERNIGHT. THIS WILL HELP PUSH THE FRONTAL BOUNDARY WILL NORTH OF THE STATE AND PLACING THE AREA INTO THE WARM SECTOR. MUCH DRIER MID LEVELS WILL HELP LOWER PWATS DOWN TO NEAR 1.25 INCHES...WHICH WILL HELP STABILIZE THE ATMOSPHERE. THE SUB TROPICAL HIGH WILL REMAIN ENTRENCHED OVER THE SOUTHEAST CONUS AND WILL KEEP SOUTHWEST FLOW OVER THE STATE THROUGH THE EARLY PORTION OF THE WEEK. TEMPERATURES SHOULD BE QUITE WARM ON SUNDAY WITH THE THERMAL RIDGE IN PLACE WITH HIGHS IN THE UPPER 80S TO MID 90S. ANOTHER STRONG UPPER LOW WILL MOVE THROUGH THE INTERMOUNTAIN WEST MID NEXT WEEK AND WILL HELP THE FRONTAL BOUNDARY DROP INTO IOWA AND BECOME NEARLY STATIONARY ONCE AGAIN. THIS WILL RESULT INTO SEVERAL CHANCES FOR THUNDERSTORMS TUESDAY AND WEDNESDAY WITH SOME SEVERE WEATHER AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. THE UPPER LEVEL SYSTEM WILL EVENTUALLY PUSH THE SFC BOUNDARY TO THE EAST OF THE STATE THOUGH THIS MAY NOT OCCUR UNTIL THURSDAY. A NEARLY 20 DEGREE DIFFERENCE IN TEMPERATURES NORTH AND SOUTH OF THE BOUNDARY WHILE IT IS STALLED OVER THE AREA WITH 70S NORTH TO NEAR 90 SOUTH. COOLER FOR THE ENTIRE AREA BY FRIDAY. && .AVIATION...23/06Z ISSUED AT 1150 PM CDT FRI AUG 22 2014 DELAYED CONVECTION UNTIL PAST 12Z SATURDAY FOR ALL TAF SITES AS THE 23/00Z HOPWRF AND HRRR ARE IN GOOD AGREEMENT WITH CONVECTION SPREADING ACROSS SOUTH-CENTRAL IOWA WITH THE HRRR MORE WIDESPREAD FURTHER NORTH. HAVE MENTION OF VCTS AT FOD/DSM/OTM WITH A LITTLE HIGHER CONFIDENCE SITES WILL SEE STORMS. HAVE MVFR TO IFR VIS WRT TO FOG PAST 08Z TONIGHT. MIXING DEVELOPS LATE SATURDAY MORNING AND KEPT MENTION OF GUSTS THROUGH THE AFTERNOON HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...DONAVON AVIATION...PODRAZIK
Hazardous weather outlook, Aug 23, 5:25 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 525 AM CDT SAT AUG 23 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-241030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 525 AM CDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING BEFORE DIMINISHING THROUGH THE DAY FROM SOUTH TO NORTH. AN ISOLATED SEVERE STORM IS POSSIBLE WITH 60 MPH WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IN EXCESS OF 2 INCHES IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INTERMITTENT THUNDERSTORM CHANCES ARE POSSIBLE MONDAY THROUGH WEDNESDAY. THE POTENTIAL FOR LOCALLY HEAVY RAINS WILL PERSIST...ALONG WITH THE LESSER POTENTIAL FOR SEVERE WEATHER. THE CUMULATIVE EFFECTS OF THE HEAT ARE FORECAST TO BUILD THIS WEEKEND. ALTHOUGH HEAT INDICES WILL NOT BE EXTREME...PEAKING IN THE UPPER 90S TO AROUND 102 DEGREES...THE ELEVATED HEAT AND HUMIDITY WILL LAST THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... INFREQUENT SPOTTER ACTIVATION IS POSSIBLE INTO NEXT WEEK.
In the hours before
Special weather statement, Aug 23, 2:42 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 242 AM CDT SAT AUG 23 2014 IAZ044-045-057-058-070>072-081-082-230900- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... CORNING...CRESTON 242 AM CDT SAT AUG 23 2014 ...STRONG STORMS MOVING ACROSS SOUTHWEST IOWA... A LARGE CLUSTER OF STRONG THUNDERSTORMS WILL MOVE SLOWLY NORTHWARD ACROSS PARTS OF SOUTHWEST IOWA EARLY THIS MORNING. THE STRONGEST STORMS WITHIN THIS AREA WILL PRODUCE WIND GUSTS IN EXCESS OF 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF SOME LOW LYING AND URBAN AREAS. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:03 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 42 min |
| Aug 23, 3:39 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 36 min |
| Aug 23, 6:09 AM CDT | Flash Flood Warning | DMX | Appanoose, Clarke, Davis, Lucas, Marion, Monroe and 3 more | 6 hr |
| Aug 23, 11:12 AM CDT | Areal Flood Warning | DMX | Clarke, Madison, Union | 12 hr |
| Aug 23, 12:22 PM CDT | Areal Flood Warning | DMX | Clarke | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.